MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® MULTIPLE SAMPLE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® MULTIPLE SAMPLE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367290
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.7 initial reporter addr 1: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd vacutainer® multiple sample luer adapter that there was foreign matter on the device.The following information was provided by the initial reporter: contamination on over needle of the adaptor luer vacutainer.Needle shown presence of contamination/foreign material (unknown) near the tip of the needle.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.10 device available for eval? yes.D.10 returned to manufacturer on: 16-may-2023.Investigation summary: bd received 6 samples and 1 photo for investigation.The photo was reviewed and the customer¿s indicated failure mode for foreign matter was observed.Additionally, the customer samples were evaluated by visual examination and the indicated failure mode for foreign matter with the incident lot was observed.The white foreign substance underwent ftir (fourier-transform infrared spectroscopy) testing and it was determined to be epoxy.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode foreign matter.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported that while using the bd vacutainer® multiple sample luer adapter that there was foreign matter on the device.The following information was provided by the initial reporter: contamination on over needle of the adaptor luer vacutainer needle shown presence of contamination/foreign material (unknown) near the tip of the needle.

Brand Name
BD VACUTAINER® MULTIPLE SAMPLE LUER ADAPTER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16713676
Report Number1024879-2023-00210
Device Sequence Number15246808
Product Code JKA
UDI-Device Identifier50382903672900
UDI-Public50382903672900
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Model Number367290
Device Catalogue Number367290
Device Lot Number2291735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown